Louisiana, 2005Tornado and Hail in Louisiana, March 26, 2005
March 26, 2005 · NWS JAN · 5 events in 3 counties and zones
3 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 3:05 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 26, 3:05 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST SAT MAR 26 2005
...DANGEROUS SEVERE WEATHER OUTBREAK TONIGHT...
.SHORT TERM...FOR LATE THIS AFTERNOON AND TONIGHT A DANGEROUS
SEVERE WEATHER PATTERN IS SETTING UP FOR THE REGION. PARAMETERS ARE
COMING TOGETHER AS A WARM FRONT IS PUSHING NORTH THROUGH THE REGION
AND A POWERFULL UPPER LEVEL SHORTWAVE TROUGH APPROACHES FROM TEH
WEST. BOUNDARY LAYER MOISTURE IS ON THE INCREASE...WITH THE VERY
MOIST MARINE LAYER BEGINNING TO SURGE NORTH THROUGH SE LA AND SRN
MS.
THE MID TO UPPER LEVEL JET IS NOSING INTO SRN LA/SW MS THIS
AFTERNOON. MODELS CONTINUE TO SHOW STRONG DESTABILIZATION FOR LATE
THIS AFTERNOON...850 MB THETAE VALUES NEAR 340 K WILL MOVE INTO
SOUTHERN PORTIONS OF THE AREA BY THIS EVENING. SATELLITE IMAGERY
INDICATES STRONG SHORTWAVE IMAGERY POISED TO TRACK INTO THE REGION
LATE THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER POTENTIAL WILL
INCREASE ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON AND
TONIGHT. THE LAPSE RATES REMAIN HEALTHY SO THE POTENTIAL FOR
HAIL...DAMAGING WINDS AND TORNADOES REMAIN GOOD FOR THE REGION. THE
TORNADO AND DAMAGING WIND POTENTIAL WILL DECREASE FROM WEST TO EAST
AFTER MIDNIGHT. AT THIS TIME THE MOST LIKELY PERIOD FOR SEVERE
STORMS LOOKS TO BE FROM THE LATE AFTERNOON THROUGH 3 AM. SUPERCELLS
WILL BE LIKELY WITH DAMAGING WIND...LARGE HAIL AND TORNADIC
DEVELOPMENT.A PRIMED AIR MASS WILL BE IN PLACE WHEN DYNAMICS
INTENSIFY THIS EVENING. LOW LEVEL FLOW WILL STRENGTHEN IN RESPONSE
TO THE SURFACE LOW CENTER THAT WILL MOVE INTO CENTRAL LA BY SUNSET
AND LIFT NWD ACROSS THE FORECAST AREA DURING THE NIGHT. THE UPPER
JET...JET CORE MAX WINDS FORECAST AROUND 150 KTS...IS EXPECTED TO
INTENSIFY AS IT PUSHES NEWD INTO THE REGION TONIGHT AND 850 MB FLOW
INCREASES TO 35-40 KTS. A MIDLEVEL JET OF AROUND 90 KNOTS WILL COME
IN ON THE BACK OF THE STORM SYSTEM EARLY SUNDAY.
FOR SUNDAY...
DURING THE DAY SUNDAY THE ASSOCIATED CLOSED UPPER LOW
WILL PASS OVER THE REGION. COOL MIDLEVEL TEMPS(-15 TO NEAR -20C)
WILL BRING THE POSSIBILITY OF HAIL WITH THE SCATTERED THUNDERSTORMS.
THIS WILL CONTINUE SOME DECENT LAPSE RATES ACROSS THE REGION. ALSO
EXPECT SOME WRAP AROUND CLOUDS WITH THIS SYSTEM. WILL INCREASE POPS
SOME ACROSS THE REGION. DESPITE THE DRYING AIRMASS ACROSS THE LOWER
MISSISSIPPI VALLEY...LARGE SCALE QG FORCING ASSOCIATED WITH THE
UPPER-LEVEL SYSTEM MAY PROVIDE SOME AID FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS OUR AREA THROUGH THE DAY SUNDAY. MODELS DO
POINT TO SOME GUSTY WINDS MIXING DOWN DURING THE DAY ON SUNDAY AND
WILL CONTINUE WITH GUSTS OF AROUND 30 MPH. IN LIGHT OF THE DANGEROUS
SCENARIO TAKING SHAPE FOR TONIGHT...WILL LET LATER SHIFTS CONSIDER
THE WIND SITUATION FOR ON ANY POSSIBLE LAKE WIND ADVISORY THAT MAY
BE NEEDED./17/
SUNDAY NIGHT AND MONDAY...
EXPECT THE MID LEVEL COLD CORE TO TRAVERSE THE FORECAST AREA SUNDAY
NIGHT. STRONG HEIGHT FALLS ASSOC WITH THE TROUGH PASSAGE WILL
SQUEEZE OUT LIGHT RAIN OR DRIZZLE OVER MUCH OF THE FORECAST AREA.
EXPECT STRONG SUBSIDENCE WILL PREVENT STRATUS FROM HANGING AROUND TO
LONG MONDAY. /EC/
.LONG TERM...12Z GFS SHOWS SOME UNCERTAINTY IN HANDLING THE MID WEEK
STORM SYSTEM. THERE ARE SOME INDICATIONS THAT A MID LEVEL SHORTWAVE
TROUGH COULD INCITE ENOUGH WARM ADVECTION AND LIFT TO BRING RAIN
CHANCES AS EARLY AS WEDNESDAY...SO HAVE INTRODUCED RAIN CHANCES FOR
WEDNESDAY NIGHT...DID NOT WANT TO BREAK MUCH FROM CONTINUITY AND GO
EARLIER THAN THAT. OTHERWISE...THERE ARE INIDICATIONS FOR A
SIGNIFICANT STORM SYSTEM TO AFFECT THE FORECAST AREA SOMETIME AROUND
THE THURSDAY TIME FRAME. GIVEN ALL THE ATTENTION ON THE CURRENT
SEVERE WEATHER EVENT...WILL FOREGO ANY MENTION OF THE SYSTEM IN THE
HWO. IT APPEARS NEXT WEEKEND WILL SEE THE WEATHER DRY OUT. /EC/
&&
.AVIATION...
HAVE PUT IN GR -(LARGE HAIL POTENTIAL) IN TAFS ALONG WITH GUSTS OF
25-50KNTS WITH SEVERE STORMS. KEPT IFR CONDITIONS WITH CONVECTION.
STORMS SHOULD DECREASE FROM WEST TO EAST WELL AFTER MIDNIGHT. MAY
HAVE SMALL HAIL IN TAF SITES ON SUNDAY WITH THE PASSAGE OF THE COOL
UPPER LOW. /17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: 17
LONG TERM: EC
Hazardous weather outlook, Mar 26, 2:41 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CST SAT MAR 26 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272041-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
241 PM CST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANASAS AND MUCH OF CENTRAL MISSISSIPPI
FOR TONIGHT.
LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR WITH SEVERE
STORMS THAT DEVELOP ANYWHERE IN THE REGION FOR TONIGHT.
A WARM FRONT WILL LIFT TO THE NORTH THROUGH MUCH OF THE OUTLOOK
AREA BY THIS EVENING. COPIOUS AMOUNTS OF GULF MOISTURE THAT WILL
SURGE INLAND BEHIND THE FRONT WILL SIGNIFICANTLY DESTABILIZE THE
AIR MASS. WIND FLOW WILL INTENSIFY THROUGH THE ATMOSPHERE LATER
THIS AFTERNOON INTO TONIGHT TO INCREASE WIND SHEAR...AN ESSENTIAL
INGREDIENT TO SUPERCELL THUNDERSTORM DEVELOPMENT. AS A STRONG JET
STREAM CORE PUNCHES INTO THE REGION THIS EVENING AND A DEEP LOW
PRESSURE SYSTEM LIFTS ACROSS THE AREA..STRONG DYNAMICS WILL
SUPPORT DEEP CONVECTION ACROSS THE REGION.
THERE IS A GOOD POTENTIAL FOR LARGE HAIL AND TORNADOES ACROSS THE
WHOLE FORECAST AREA THROUGH TONIGHT. THE CHANCES OF SEVERE
WEATHER WILL DECREASE AFTER MIDNIGHT FROM WEST TO EAST.
ON SUNDAY THERE WILL THE POTENTIAL OF SOME STRONG THUNDERSTORMS
WITH HAIL AS THE UPPER LEVEL SYSTEM
PASSES OVERHEAD.
PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN JACKSON FOR
FURTHER UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION.
...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP LATE THIS AFTERNOON AND TONIGHT. PONDING WATER CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS IN THE VICINITY OF
STORMS. RAINFALL INTENSITY WILL DECREASE FROM THE WEST AROUND
MIDNIGHT BUT PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED THROUGH
MUCH OF THE NIGHT FOR EAST MISSISSIPPI AREAS.
...NON PRECIPITATION...
AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD DURING THE DAY
SURFACE WINDS WILL INCREASE WITH SUSTAIN WINDS OF 15 MPH WITH
GUSTS OF AROUND 30 MPH DURING MAINLY THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 26, 3:04 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST SAT MAR 26 2005
MSZ054>066-072>074-270300-
ADAMS MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-JASPER MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
SIMPSON MS-SMITH MS-
TORNADO WATCH NUMBER 87 REMAINS VALID UNTIL 9 PM CST FOR THE
FOLLOWING AREAS
IN MISSISSIPPI THIS WATCH INCLUDES 16 COUNTIES
IN CENTRAL MISSISSIPPI
COPIAH SIMPSON SMITH
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
MARION
IN SOUTHEAST MISSISSIPPI
COVINGTON FORREST JONES
LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS FRANKLIN JEFFERSON
THIS INCLUDES THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...PRENTISS...BASSFIELD...LAUREL...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...FAYETTE...
MONTICELLO...NEW HEBRON...QUITMAN...STONEWALL...SHUBUTA...
COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...
HATTIESBURG...NATCHEZ...MAGEE...MENDENHALL...COLUMBIA...
TAYLORSVILLE AND RALEIGH
17
Special weather statement, Mar 26, 3:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST SAT MAR 26 2005
LAZ007>009-015>016-023>026-MSZ018>019-025>053-270500-
CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA-
MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA-
WEST CARROLL LA-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-CLAIBORNE MS-CLAY MS-GRENADA MS-HINDS MS-
HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS-
MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-
SUNFLOWER MS-WARREN MS-WASHINGTON MS-WEBSTER MS-
WINSTON MS-YAZOO MS-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 88 IN
EFFECT UNTIL 11 PM CST FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA CONCORDIA EAST CARROLL
FRANKLIN MADISON MOREHOUSE
RICHLAND TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW HINDS
HOLMES HUMPHREYS LEAKE
MADISON RANKIN SCOTT
YAZOO
IN EAST CENTRAL MISSISSIPPI
KEMPER LAUDERDALE NESHOBA
NEWTON NOXUBEE WINSTON
IN NORTH CENTRAL MISSISSIPPI
CARROLL GRENADA LEFLORE
MONTGOMERY WEBSTER
IN NORTHEAST MISSISSIPPI
CLAY LOWNDES OKTIBBEHA
IN NORTHWEST MISSISSIPPI
BOLIVAR SUNFLOWER WASHINGTON
IN SOUTHWEST MISSISSIPPI
CLAIBORNE
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...TALLULAH...
BASTROP...ROLLING FORK...ANGUILLA...KOSCIUSKO...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...RAYVILLE...DELHI...CARTHAGE...
YAZOO CITY...JACKSON...PORT GIBSON...MACON...BROOKSVILLE...
NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...STARKVILLE...
LAKE PROVIDENCE...PHILADELPHIA...PEARL RIVER...WINONA...
INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...
MERIDIAN...CLEVELAND...WINNSBORO...ACKERMAN...WEIR...EUPORA...
MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...
LOUISVILLE...OAK GROVE...EPPS...DE KALB...SCOOBA...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH AND WATERPROOF
MSZ054>066-072>074-270300-
ADAMS MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-JASPER MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
SIMPSON MS-SMITH MS-
TORNADO WATCH NUMBER 87 REMAINS VALID UNTIL 9 PM CST FOR THE
FOLLOWING AREAS
IN MISSISSIPPI THIS WATCH INCLUDES 16 COUNTIES
IN CENTRAL MISSISSIPPI
COPIAH SIMPSON SMITH
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
MARION
IN SOUTHEAST MISSISSIPPI
COVINGTON FORREST JONES
LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS FRANKLIN JEFFERSON
THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...PRENTISS...BASSFIELD...
MONTICELLO...NEW HEBRON...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE...BUDE...ROXIE...
MEADVILLE AND HATTIESBURG
CRAVEN
Special weather statement, Mar 26, 4:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CST SAT MAR 26 2005
LAZ007>009-015>016-023>026-MSZ018>019-025>053-270500-
CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA-
MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA-
WEST CARROLL LA-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-CLAIBORNE MS-CLAY MS-GRENADA MS-HINDS MS-
HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS-
MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-
SUNFLOWER MS-WARREN MS-WASHINGTON MS-WEBSTER MS-
WINSTON MS-YAZOO MS-
TORNADO WATCH NUMBER 88 REMAINS VALID UNTIL 11 PM CST FOR THE
FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA CONCORDIA EAST CARROLL
FRANKLIN MADISON MOREHOUSE
RICHLAND TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW HINDS
HOLMES HUMPHREYS LEAKE
MADISON RANKIN SCOTT
YAZOO
IN EAST CENTRAL MISSISSIPPI
KEMPER LAUDERDALE NESHOBA
NEWTON NOXUBEE WINSTON
IN NORTH CENTRAL MISSISSIPPI
CARROLL GRENADA LEFLORE
MONTGOMERY WEBSTER
IN NORTHEAST MISSISSIPPI
CLAY LOWNDES OKTIBBEHA
IN NORTHWEST MISSISSIPPI
BOLIVAR SUNFLOWER WASHINGTON
IN SOUTHWEST MISSISSIPPI
CLAIBORNE
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...TALLULAH...
BASTROP...ROLLING FORK...ANGUILLA...KOSCIUSKO...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...RAYVILLE...DELHI...CARTHAGE...
YAZOO CITY...JACKSON...PORT GIBSON...MACON...BROOKSVILLE...
NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...STARKVILLE...
LAKE PROVIDENCE...PHILADELPHIA...PEARL RIVER...WINONA...
INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...
MERIDIAN...CLEVELAND...WINNSBORO...ACKERMAN...WEIR...EUPORA...
MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...
LOUISVILLE...OAK GROVE...EPPS...DE KALB...SCOOBA...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH AND WATERPROOF
MSZ054>066-072>074-270300-
ADAMS MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-JASPER MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
SIMPSON MS-SMITH MS-
TORNADO WATCH NUMBER 87 REMAINS VALID UNTIL 9 PM CST FOR THE
FOLLOWING AREAS
IN MISSISSIPPI THIS WATCH INCLUDES 16 COUNTIES
IN CENTRAL MISSISSIPPI
COPIAH SIMPSON SMITH
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
MARION
IN SOUTHEAST MISSISSIPPI
COVINGTON FORREST JONES
LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS FRANKLIN JEFFERSON
THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...PRENTISS...BASSFIELD...
MONTICELLO...NEW HEBRON...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE...BUDE...ROXIE...
MEADVILLE AND HATTIESBURG
50
Special weather statement, Mar 26, 4:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST SAT MAR 26 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
270600-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
410 PM CST SAT MAR 26 2005
...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED TONIGHT...
THE COMBINATION OF AN UNUSUALLY STRONG SPRING STORM SYSTEM AND A VERY
UNSTABLE ATMOSPHERE WILL LIKELY LEAD TO AN OUTBREAK OF SEVERE
THUNDERSTORMS AND TORNADOES ACROSS THE REGION TONIGHT.
TORNADO WATCHES WERE ALREADY IN EFFECT LATE THIS AFTERNOON FOR MUCH
OF MISSISSIPPI AND NORTHEAST LOUISIANA. ADDITIONALLY...A NUMBER OF
SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SOUTHERN
MISSISSIPPI AS SCATTERED STRONG TO SEVERE STORMS HAVE DEVELOPED OVER
THIS AREA.
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM THE
SOUTH AND SOUTHWEST AS A WARM FRONT LIFTS NORTH ACROSS THE AREA.
THIS A PARTICULARLY DANGEROUS SITUATION...WITH THE POSSIBILITY OF
SIGNIFICANT...DAMAGING TORNADOES ALONG WITH VERY LARGE HAIL AND WIND
GUSTS IN EXCESS OF 70 MPH. THE THREAT FOR DAMAGING TORNADOES WILL
INCREASE LATER THIS EVENING...AND CONTINUE THROUGH THE NIGHT...AS A
LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST INTO NORTHERN
MISSISSIPPI.
STAY TUNED FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL
WEATHER SERVICE IN JACKSON CONCERNING THIS SEVERE WEATHER EVENT.
STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS.
AEG
Local storm report, Mar 26, 4:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL KOKOMO 31.20N 90.00W
03/26/2005 0.75 INCH MARION MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY EMERGENCY MANAGER IN THE
CITY OF KOKOMO.
&&
CAW/CABLocal storm report, Mar 26, 4:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 N BROOKHAVEN 31.60N 90.45W
03/26/2005 0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL SIZED HAIL ONE MILE
NORTH OF THE BROOKHAVEN CITY LIMITS.
&&
CAW/CABEvent by event
3 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Catahoula
- When
- March 26, 4:30 PM CST to 4:55 PM CST
- Where
- Catahoula County, 3 mi N of Jonesville
- Measured
- 2 in hail
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.667, -91.833
A supercell thunderstorm tracked from just north of Jonesville to the Foules Community, then into Tensas parish. The storm produced large amounts of quarter to golf ball sized hail along its path. The largest hail was hen egg size and occurred in the Sandy Lake Community. Several cars and homes sustained damage from the large hail.
Hail, Concordia
- When
- March 26, 4:46 PM CST to 4:49 PM CST
- Where
- Concordia County, 2 mi W of Dunbarton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -91.700
Hail, Tensas
- When
- March 26, 4:56 PM CST to 5:08 PM CST
- Where
- Tensas County, 6 mi W of Troy
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.817, -91.567
A supercell thunderstorm continued into Tensas parish, from Catahoula parish, and moved northeast to 10 miles west of St. Joseph. Golf ball sized hail occurred just as the storm moved into the southwest portion of the parish, then the hail decreased in size as the storm weakened.
Thunderstorm Wind, Concordia
- When
- March 26, 5:22 PM CST
- Where
- Concordia County, 2 mi W of Vidalia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.550, -91.467
A large sign was blown over State Highway 84 just west of Vidalia.
Tornado, Concordia
- When
- March 26, 5:34 PM CST to 5:35 PM CST
- Where
- Concordia County, 5 mi SE of Spokane
- Rating
- F0
- Path length
- 1 mi
- Path width
- 75 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.650, -91.400
This tornado began just west of the Mississippi River, 5 miles southeast of Spokane, and moved east-northeast across the river and into far northern Adams county. A Coast Guard ship saw the tornado as it crossed the river. Several trees were blown down or snapped before it moved into Adams county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
- Hail in Florida, March 26, 20051.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441803, 5441804, 5442124, 5442125, 5442126.